Hail, Chaves
- When
- May 15, 3:30 PM MST
- Where
- Chaves County, 1 mi E of Dunken
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.800, -105.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 15, 1:20 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT SAT MAY 15 2004 .DISCUSSION...MINOR CHANGES TO ON GOING FORECAST. WEAK SHORTWAVE TO PASS THROUGH THE REGION TONIGHT WITH CONVECTION DEVELOPING LATE THIS AFTERNOON...MAINLY EAST...PERSISTING INTO THE NIGHTTIME HOURS. ANOTHER ROUND OF THUNDERSTORMS TO DEVELOP AGAIN SUNDAY AFTERNOON BUT FURTHER EAST AS MORE STABLE AIR SETTLES ACROSS THE WEST. DRY AND WARM REGIME SETTLES OVER THE STATE MONDAY AND TUESDAY WITH POSSIBLE DRY LINE ACTIVITY WED AND THURSDAY. CONVECTION JUST STARTING TO DEVELOP OVER THE MOUNTAINS AND WILL CONTINUE TO BLOSSOM INTO THE EVENING HOURS SPREADING ACROSS THE CENTRAL VALLEYS AND EASTERN PLAINS. MODEL TRENDS CONTINUE TO INDICATE THETAE RIDGE AND HIGHEST LI/S EXTENDING ALONG THE RIO GRANDE VALLEY AND EASTERN SLOPES WHILE PRECIP WATER VALUES CONTINUE TO INCREASE AND SPREAD NW THROUGH 06Z. CHANGES MADE TO THE GRIDS WERE TO INCREASE AREAL COVERAGE OF CHANCE POPS ACROSS THE CENTRAL HIGHPLAINS AND PUSH THE ZERO POP LINE EAST OF THE CONTINENTAL DIVIDE AS DEWPOINTS FALLING INTO THE SINGLE DIGITS THERE. SOME HIGH CLOUDS WILL MOVE INTO THE WEST THIS EVENING AS A SHORTWAVE TROUGH APPROACHES THE FOUR CORNERS. THIS SHORTWAVE TROUGH IS ANOTHER INGREDIENT TO MAINTAIN CONVECTION WELL INTO THE NIGHT FOR LOCATIONS EAST OF THE CENTRAL MOUNTAINS. OVERNIGHT LOWS WERE RAISED SLIGHTLY IN THE EAST DUE TO THE HIGHER DEWPOINTS...EXPECTED CLOUD COVER AND ON GOING CONVECTION. FOR THE WEST LOWERED SLIGHTLY WITH MUCH DRIER AIRMASS. CONVECTION TO FIRE ONCE AGAIN SUNDAY AFTERNOON BUT FAVORING THE EASTERN PLAINS...WITH THE WEST HIGH AND DRY. MODELS CONTINUE TO INDICATED ENOUGH MOISTURE AND INSTABILITY FOR ANOTHER LATE DAY CROP OF THUNDERSTORMS...BUT THE INSTABILITY AND MOISTURE PUSH OFF TO THE EAST EARLY EVENING WITH THE THREAT ENDING. AS FOR TEMPS...AN UPPER RIDGE OF HIGH PRESSURE BEGINS TO BUILD IN FROM THE SOUTH STARTING TO INCREASE AFTERNOON MAXES. MONDAY AND TUESDAY LOOK WARM TO HOT WITH DRY CONDITIONS WITH THE UPPER RIDGE TO SETTLING OVER THE SOUTHERN PLAINS AND WEST TEXAS. NO CHANGES TO THE GRIDS THESE PERIODS WITH EXCEPTION TO A FEW TEMPERATURE TWEAKS. INTRODUCED SLIGHT CHANCES WED AFTERNOON SE ZONES AND REMAINDER OF THE EAST PLAINS THU AFTERNOON AS THE UPPER RIDGE SHIFTS SLIGHTLY EAST AND A LOW PRESSURE TROUGH MOVES INTO THE PACIFIC NW. THIS SHOULD ALLOW FOR SOME MOISTURE TO RETURN SETTING UP A POSSIBLE DRY LINE SCENARIO. BEYOND THIS PERIOD WILL CONTINUE WITH A DRY AND MODERATELY BREEZY FORECAST AS THE UPPER TROUGH MOVES INTO THE GREAT BASIN AND NORTHERN ROCKIES. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 045/084 046/084 047 49000 GALLUP.................... 036/082 037/082 037 49000 GRANTS.................... 040/083 041/083 041 49000 GLENWOOD.................. 047/089 048/089 052 49000 CHAMA..................... 031/076 032/077 034 49000 LOS ALAMOS................ 044/077 043/079 044 49100 RED RIVER................. 030/070 030/072 032 49100 TAOS...................... 038/077 038/079 038 49100 SANTA FE.................. 048/079 044/080 043 49200 SANTA FE AIRPORT.......... 051/082 046/083 045 49200 ESPANOLA.................. 049/084 047/085 046 49100 ALBUQUERQUE HEIGHTS....... 058/084 056/086 057 49200 ALBUQUERQUE VALLEY........ 053/086 052/088 052 49200 ALBUQUERQUE FOOTHILLS..... 054/083 053/084 053 49200 ALBUQUERQUE WEST MESA..... 056/085 055/086 054 49200 SOCORRO................... 056/088 053/092 050 49200 SANDIA PARK/CEDAR CREST... 049/079 050/079 047 49200 MORIARTY/ESTANCIA......... 045/081 044/083 048 49300 CARRIZOZO................. 054/083 051/086 052 49200 RUIDOSO................... 049/075 050/079 052 49310 RATON..................... 044/081 043/083 042 49100 LAS VEGAS................. 046/078 046/082 045 49200 ROY....................... 047/082 048/084 050 49210 CLAYTON................... 052/083 055/086 053 49211 SANTA ROSA................ 052/085 054/090 052 49310 TUCUMCARI................. 057/085 058/092 057 49221 FORT SUMNER............... 054/085 055/091 055 4922- CLOVIS.................... 055/084 057/090 056 49221 PORTALES.................. 055/086 056/092 057 49221 ROSWELL................... 058/086 059/094 059 49220 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 49
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAY 15 2004 NMZ001>021-026-161200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AROUND MIDDAY. THE SHOWERS AND THUNDERSTORMS WILL MOVE TOWARD THE EAST-SOUTHEAST AND INCREASE IN COVERAGE ACROSS THE CENTRAL AND EAST DURING THE AFTERNOON AND EVENING. ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS THAT COULD EXCEED 40 MPH ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 41
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391456.